Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 21, 2021, 9:23 PM EDT for Floyd County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2021, 9:23 PM EDT (01:23 UTC)
- Expired
- Oct 21, 2021, 10:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted.
405
WWUS82 KFFC 220123
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
923 PM EDT Thu Oct 21 2021
GAZ012-019-020-220200-
Gordon GA-Bartow GA-Floyd GA-
923 PM EDT Thu Oct 21 2021
...Strong thunderstorms will impact portions of Floyd, southwestern
Gordon and northwestern Bartow Counties through 1000 PM EDT...
At 923 PM EDT, a line of strong thunderstorms was along a line
extending from near Armuchee to Coosa, and moving east at 30 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Calhoun, Adairsville, Kingston, Plainville, Shannon, Pinson,
Lindale, Coosa and Armuchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3440 8527 3441 8524 3441 8522 3443 8521
3444 8518 3450 8515 3445 8491 3424 8495
3413 8512 3425 8541
TIME...MOT...LOC 0123Z 290DEG 28KT 3443 8517 3426 8532
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 21, 8:41 PM EDT, 42 minutes earlier.
Area forecast discussion, Oct 21, 8:41 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 841 PM EDT Thu Oct 21 2021 .PREV DISCUSSION... /Issued 335 PM EDT Thu Oct 21 2021/ SHORT TERM /Tonight through Friday Night/... Cold front currently stretching from the central Great Lakes down through the Lower Mississippi River Valley. This front will continue to push eastward overnight and into Friday. High pressure will build in behind the front later on Friday. Scattered convection possible along and ahead of the front through the late evening/early morning hours. Currently, convection remains very spotty across the central and southern portions of the CWA. A few lightning strikes have occurred, but mainly south of CSG. Do think on/off sct shra with an isolated thunderstorm is possible this afternoon. The more organized precipitation is expected along the front later this evening into the early morning hours. Not much forcing aloft noted, so main forcing mechanism should the the front itself. Luckily, surface instability should be limited since the boundary is progged to move through after dark for much of the CWA. The far NW corner of the CWA would have the best potential for any stronger thunderstorms during the evening hours. Damaging wind gusts should be the primary hazard. QPF amounts remain very light. For now, pop chances remain too small to mention ahead of the front early tomorrow. Not much cooler air behind the front. Temps will remain around normal through Friday night. NListemaa LONG TERM /Saturday through Thursday/... A pleasant weekend is in store thanks to unexciting quasi-zonal upper-level flow and dry post-FROPA air, as a weak upper-level ridge over the central CONUS shifts eastward and places the CWA in a region of weak subsidence and surface high pressure. Highs will climb from the upper 60s to lower 80s on Saturday to the lower 70s to mid-80s on Sunday as the air mass moderates. The next opportunity for rain will come on Monday as an upper-level trough traverses the Great Lakes region/OH River Valley. The GFS is progging more of an open wave to race across this area amid quasi- zonal flow, while the ECMWF is progging a deeper trough amid meridional flow, and is thus slower with its progression. Maintaining chance PoPs on Monday with a slight chance of thunder. Model discrepancies continue through midweek with different timing/phases in the upper-level wave pattern, though both the GFS and ECMWF are depicting a deep trough traversing the eastern half of the CONUS, bringing another shot at rain across the CWA as Gulf moisture spreads in ahead of it. The GFS is faster than the ECMWF and moves the rain out of the CWA on Thursday night. Given this uncertainty, just carrying slight chance to chance PoPs area-wide Wednesday and Thursday. Martin && .AVIATION... 00Z Update... VFR to MVFR ceilings will become mostly MVFR with the frontal system moving south through the state tonight. The ATL area TAF should begin seeing Precip from this front by 03-04z and it should be done by 06z. Ceilings will lift back into the VFR range by 08z-10z with ceilings clearing by 15z-17z. The CSG, AHN, and MCN TAF sites will see the same thing just a few hours later because of the fronts NE to SW orientation. Winds are out of the SW and will turn to the NW with the frontal passage. Wind speeds will stay 10kt or less through the period. May see some higher gust to 20kt in and around any stronger storms along the front but they will be short lived. //ATL Confidence...00Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 60 74 49 76 / 20 5 0 0 Atlanta 59 72 50 75 / 30 5 0 0 Blairsville 51 65 42 70 / 40 5 0 0 Cartersville 55 70 46 74 / 30 0 0 0 Columbus 63 79 51 79 / 40 5 0 0 Gainesville 57 70 49 74 / 30 5 0 0 Macon 62 80 50 79 / 20 5 0 0 Rome 54 71 47 75 / 40 0 0 0 Peachtree City 59 74 47 75 / 30 5 0 0 Vidalia 64 82 54 80 / 20 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Martin AVIATION...01
Hazardous weather outlook, Oct 21, 11:05 AM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1105 AM EDT Thu Oct 21 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1105 AM EDT Thu Oct 21 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are possible across north Georgia and portions of central Georgia this afternoon into tonight. A strong or severe storm or two cannot be ruled out, and could produce damaging wind gusts and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is anticipated Friday through Sunday. Isolated thunderstorms will be possible across north and central Georgia on Monday. Some storms on Monday could be strong with gusty winds, locally heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 21, 7:04 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 PM EDT Thu Oct 21 2021
GAZ001-002-212330-
Walker GA-Dade GA-
704 PM EDT Thu Oct 21 2021
...A strong thunderstorm will impact portions of western Walker and
Dade Counties through 730 PM EDT...
At 703 PM EDT, a strong thunderstorm was near Flat Rock, or 9 miles
southwest of Trenton, moving east at 35 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Trenton, Stephensville, Rising Fawn, Cloudland Canyon State Park,
Cooper Heights and New England.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3492 8541 3477 8531 3463 8547 3464 8554
3491 8559
TIME...MOT...LOC 2303Z 276DEG 30KT 3480 8566
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 21, 7:34 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT Thu Oct 21 2021
GAZ001-002-220000-
Walker GA-Dade GA-
734 PM EDT Thu Oct 21 2021
...A strong thunderstorm will impact portions of southwestern Walker
and southwestern Dade Counties through 800 PM EDT...
At 734 PM EDT, a strong thunderstorm was near Rising Fawn, or 10
miles south of Trenton, moving east at 30 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lafayette, Naomi, Center Post, Rising Fawn, Noble, Cloudland Canyon
State Park and Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3485 8531 3470 8518 3459 8528 3459 8535
3458 8536 3459 8537 3459 8553 3485 8558
TIME...MOT...LOC 2334Z 274DEG 28KT 3472 8549
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 21, 8:01 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
801 PM EDT Thu Oct 21 2021
GAZ002>004-011-220030-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-
801 PM EDT Thu Oct 21 2021
...Strong thunderstorms will impact portions of Catoosa, western
Whitfield, Walker and northern Chattooga Counties through 830 PM
EDT...
At 800 PM EDT, a line of strong thunderstorms was along a line
extending from Fort Oglethorpe to Lafayette to 6 miles east of
Mentone, and moving east at 15 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dalton, Lafayette, Summerville, Ringgold, Fort Oglethorpe,
Chickamauga, Trion, Tunnel Hill, Center Post, Subligna, Blue Spring,
Fairview, Villanow, Chattanooga Valley, Cooper Heights, Rock Spring,
Naomi, Suttles Mill, Noble and Lakeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3499 8499 3464 8501 3461 8505 3462 8506
3459 8508 3459 8511 3456 8512 3447 8524
3453 8551 3462 8554 3467 8549 3470 8549
3478 8541 3498 8535
TIME...MOT...LOC 0000Z 282DEG 12KT 3496 8526 3473 8528 3461 8548
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 21, 8:23 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
823 PM EDT Thu Oct 21 2021
GAZ004-005-011-012-019-220100-
Chattooga GA-Whitfield GA-Gordon GA-Murray GA-Floyd GA-
823 PM EDT Thu Oct 21 2021
...Strong thunderstorms will impact portions of Murray, northeastern
Floyd, Whitfield, Gordon and east central Chattooga Counties through
900 PM EDT...
At 823 PM EDT, a line of strong thunderstorms was along a line
extending from near Varnell to near Villanow to Subligna, and moving
east at 35 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Dalton, Calhoun, Chatsworth, Varnell, Eton, Cohutta, Resaca,
Crandall, Sumac, Redbud, Gregory, Lake Marvin, Conasauga Lake,
Beaverdale, Oakman, Fort Mountain State Park, Carters, Ramhurst,
Oostanaula and Tilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3499 8462 3489 8462 3475 8464 3473 8466
3463 8465 3456 8466 3444 8490 3446 8525
3459 8511 3459 8506 3461 8506 3464 8501
3497 8499 3497 8498 3499 8498
TIME...MOT...LOC 0023Z 277DEG 30KT 3494 8503 3464 8506 3455 8521
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 21, 9:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
923 PM EDT Thu Oct 21 2021
GAZ012-019-020-220200-
Gordon GA-Bartow GA-Floyd GA-
923 PM EDT Thu Oct 21 2021
...Strong thunderstorms will impact portions of Floyd, southwestern
Gordon and northwestern Bartow Counties through 1000 PM EDT...
At 923 PM EDT, a line of strong thunderstorms was along a line
extending from near Armuchee to Coosa, and moving east at 30 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Calhoun, Adairsville, Kingston, Plainville, Shannon, Pinson,
Lindale, Coosa and Armuchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3440 8527 3441 8524 3441 8522 3443 8521
3444 8518 3450 8515 3445 8491 3424 8495
3413 8512 3425 8541
TIME...MOT...LOC 0123Z 290DEG 28KT 3443 8517 3426 8532
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 8:01 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 29 min |
| Oct 21, 8:23 PM EDT | Special Weather Statement | FFC | Gordon, Murray, Whitfield | 37 min |
| Oct 21, 8:56 PM EDT | Tornado Warning | FFC | Gilmer, Gordon, Murray, Pickens | 23 min |
| Oct 21, 9:38 PM EDT | Special Weather Statement | FFC | Gilmer | 37 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.